Alert archive / Colorado / Red Flag Warnings in 2016

Red Flag Warning 10, NWS Denver/Boulder, CO

March 28, 2016Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this red flag warning at Mar 28, 2016, 3:58 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Mar 29, 2016, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 3:58 PM MDT (21:58 UTC)
In effect from
Mar 29, 2016, 12:00 PM MDT
Expired
Mar 29, 2016, 5:51 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2394 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WWUS85 KBOU 282158
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
358 PM MDT MON MAR 28 2016

...WARM...DRY AND WINDY OVER THE EASTERN PLAINS...

.SOUTHERLY WINDS INCREASING OVER THE EASTERN PLAINS TUESDAY
AFTERNOON WILL COMBINE WITH WARM AND DRY WEATHER AND DRY FUELS TO
CREATE CRITICAL FIRE WEATHER CONDITIONS .

COZ247-290600-
/O.NEW.KBOU.FW.W.0010.160329T1800Z-160330T0000Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
358 PM MDT MON MAR 28 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR LINCOLN COUNTY...FIRE WEATHER ZONE
247...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 6 PM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 247.

* TIMING...NOON UNTIL 6PM.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...RAPID GROWTH AND SPREAD OF GRASSLAND FIRES WILL BE
  POSSIBLE...ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.  IF A FIRE IS STARTED OR
ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH.

&&

$$
4 follow-up statements
139 
WWUS85 KBOU 290335 AAA
RFWBOU

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
935 PM MDT MON MAR 28 2016

...WARM...DRY AND WINDY OVER THE EASTERN PLAINS...

.GUSTY SOUTHERLY WINDS TUESDAY AFTERNOON WILL COMBINE WITH ABOVE
AVERAGE TEMPERATURES...LOW RELATIVE HUMIDITY AND DRY FINE FUELS
TO CREATE CRITICAL RANGELAND FIRE DANGER CONDITIONS FOR PORTIONS 
OF LINCOLN COUNTY IN EAST CENTRAL COLORADO.

COZ247-291145-
/O.CON.KBOU.FW.W.0010.160329T1800Z-160330T0000Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
935 PM MDT MON MAR 28 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN HALF
OF LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* AFFECTED AREA...FIRE WEATHER ZONE 247.

* TIMING...FROM NOON UNTIL 6 PM MDT.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...RAPID GROWTH AND SPREAD OF GRASSLAND FIRES WILL BE
  PROBABLE. ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FINE FUELS CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR
ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH.

&&

$$
BAKER
024 
WWUS85 KBOU 291003
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
403 AM MDT TUE MAR 29 2016

...WARM...DRY AND WINDY OVER THE EASTERN PLAINS...

.GUSTY SOUTHERLY WINDS THIS AFTERNOON WILL COMBINE WITH ABOVE
AVERAGE TEMPERATURES...LOW RELATIVE HUMIDITY AND DRY FINE FUELS TO
CREATE CRITICAL RANGELAND FIRE DANGER CONDITIONS FOR SOUTHERN PORTIONS
OF LINCOLN COUNTY IN EAST CENTRAL COLORADO.

COZ247-291815-
/O.CON.KBOU.FW.W.0010.160329T1800Z-160330T0000Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
403 AM MDT TUE MAR 29 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN
HALF OF LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* AFFECTED AREA...FIRE WEATHER ZONE 247.

* TIMING...FROM NOON UNTIL 6 PM MDT.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RAPID GROWTH AND SPREAD OF GRASSLAND FIRES WILL BE 
  PROBABLE. ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FINE FUELS CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR
ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH.

&&

$$
138 
WWUS85 KBOU 291909
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
109 PM MDT TUE MAR 29 2016

...WARM...DRY AND WINDY OVER THE EASTERN PLAINS...

.GUSTY SOUTHERLY WINDS THIS AFTERNOON WILL COMBINE WITH ABOVE
AVERAGE TEMPERATURES...LOW RELATIVE HUMIDITY AND DRY FINE FUELS
TO CREATE CRITICAL RANGELAND FIRE DANGER CONDITIONS FOR SOUTHERN
PORTIONS OF LINCOLN COUNTY IN EAST CENTRAL COLORADO.

COZ247-300000-
/O.CON.KBOU.FW.W.0010.000000T0000Z-160330T0000Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
109 PM MDT TUE MAR 29 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN HALF OF
LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* AFFECTED AREA...FIRE WEATHER ZONE 247.

* TIMING...FROM NOON UNTIL 6 PM MDT.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RAPID GROWTH AND SPREAD OF GRASSLAND FIRES WILL BE 
  PROBABLE. ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL OCCUR SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FINE FUELS CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. IF A FIRE IS STARTED OR
ONGOING THE POTENTIAL FOR IT TO RAPIDLY SPREAD IS HIGH.

&&

$$
815 
WWUS85 KBOU 292351
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
551 PM MDT TUE MAR 29 2016

COZ247-300100-
/O.CAN.KBOU.FW.W.0010.000000T0000Z-160330T0000Z/
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
551 PM MDT TUE MAR 29 2016

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 247...SOUTHERN LINCOLN COUNTY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING.

HUMIDITY LEVELS HAVE INCREASED TO LOWER THE FIRE DANGER. WINDS
WILL LIKELY STAY ELEVATED FOR THE NEXT COUPLE OF HOURS BEFORE
DECREASING .

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:38 PM MDT, 20 minutes earlier.

Area forecast discussion, Mar 28, 3:38 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
338 PM MDT MON MAR 28 2016

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 338 PM MDT MON MAR 28 2016

MOISTURE IN SOUTHWESTERLY FLOW ALOFT OVER COLORADO IS INCREASING
AHEAD OF AN UPPER LOW DIGGING INTO THE GREAT BASIN. A SURFACE
TROUGH DIGGING IN RESPONSE ALONG EASTERN PLAINS AS BROUGHT GUSTY
WINDS ACROSS THE PLAINS AND HELPED WARM TEMPERATURES UP. THIS LOW
WILL CONTINUE TO DEEPEN OVERNIGHT TO LIKELY KEEP SOUTHERLY WINDS
OVER THE FAR EASTERN PLAINS...WHICH WILL MODERATE TONIGHTS LOWS. A
FEW SHOWERS LATE THIS AFTERNOON AND EARLY EVENING OVER THE
MOUNTAINS MAY SPILL OUT OVER THE METRO AREAS...BUT LITTLE IF ANY
PRECIP IS EXPECTED TO FALL AS THE AIRMASS IS PRETTY DRY. FLOW
ALOFT WILL TURN SOUTHERLY OVERNIGHT...BECOMING UNFAVORABLE FOR
PRECIP FOR THE MOUNTAINS...HAVE DECREASED POPS.

LOOKING AT THE UPCOMING SYSTEM ASSOCIATED WITH THE GREAT BASIN
LOW...MODELS ARE HAVING TIMING AND PLACEMENT
DIFFERENCES...ALTHOUGH THE LATEST 12Z AND 18Z RUNS WERE GETTING A
BETTER ANALYSIS POSITIONING OF IT. THE GFS CONTINUES TO BE THE
FASTER AND FURTHER EAST MODEL...WITH THE NAM BEING THE FURTHER
WEST AND SLOWER MODEL...AND THE EC AND GEM IN BETWEEN.
OVERALL...MODELS SHOWING AN UPPER JET PUSHING OVER THE AREA WITH
THE LEFT EXIT REGION MOVING OVER NORTHERN COLORADO TOMORROW. SNOW
IS EXPECTED TO SPREAD EAST ACROSS THE MOUNTAINS MAINLY IN THE LATE
MORNING INTO THE AFTERNOON. WITH THE JET POSITION...MODERATE QG
LIFT AND A DECENT FRONT EXPECTED TO PUSH SOUTHEAST ACROSS THE
STATE LATER IN THE DAY...EXPECTED SOME GOOD SNOWFALL RATES TO BE
PRODUCED IN THE NORTHERN MOUNTAINS TOMORROW AFTERNOON. WARM
ADVECTION AHEAD OF THE SYSTEM HOWEVER WILL LIMIT SNOWFALL AMOUNTS.
WILL ISSUE A WINTER WEATHER ADVISORY STARTING AT NOON IN
ANTICIPATION OF THESE HIGHER SNOWFALL RATES IN THE AFTERNOON.
EXPECT 2 TO 4 INCHES TO FALL WITHIN 4 TO 6 HOURS TOMORROW
AFTERNOON. ACROSS THE PLAINS...SOUTHERLY WINDS INCREASING AND
WARM AND DRY CONDITIONS WILL PRODUCE FIRE WEATHER CONCERNS...SEE
THE DISCUSSION BELOW. OTHERWISE...EXPECT ANOTHER WARM DAY HOWEVER
WILL SEE SOME RAIN SHOWERS ACROSS THE NORTHERN BORDER AND ENOUGH
INSTABILITY SHOULD EXIST FOR A SLIGHT CHANCE OF THUNDERSTORMS NEAR
THE NEBRASKA BORDER.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 338 PM MDT MON MAR 28 2016

THE MAIN FOCUS FOR THE EXTENDED WILL REVOLVE AROUND THE STORM
MOVING INTO THE REGION STARTING TUESDAY AND GOING THROUGH
WEDNESDAY AFTERNOON. THE DEVIL IS IN THE DETAILS WITH THIS ONE
SINCE SNOWFALL AMOUNTS WILL HINDER GREATLY ON WHERE THE LOW CENTER
SETS UP OVER NE COLORADO. WHEN COMPARING MODELS TO CURRENT LOW
PLACEMENT OVER CENTRAL CA ALL ARE TRENDING A BIT TO THE NORTH.
LATEST MODEL RUNS STILL DO NOT HAVE A CONSENSUS ON EXACT PLACEMENT
BUT ALL ARE LEANING MORE TO THE WY AND NB BORDER. THE LATEST EC
MOVES OVER DENVER AT 12Z THEN PROGRESSES TO THE NE BY 18Z. I WILL
LEAN MORE HEAVILY ON THE EC FOR THIS FORECAST AS IT IS MORE IN THE
MIDDLE OF THE NAM AND GFS SOLUTIONS. QG VALUES ARE HIGHER TO THE
NORTH OF DENVER AND ALONG THE WY BORDER. WITH THIS PARTICULAR
TRACK THE MOST SNOW WILL FALL OVER THE NORTHERN MOUNTAINS AND
ALONG THE WY AND NB BORDER BECOMING LESS AS YOU PROGRESS SOUTH.
THE LOW WILL TRANSITION OUT OF CO TO THE SE BY 06Z THURSDAY
KEEPING A CHANCE OF SNOW OVER THE EXTREME NE PLAINS THROUGH
WEDNESDAY NIGHT. PRELIMINARY AMOUNTS ARE LOOKING LIKE 3-6 INCHES
FOR WASHINGTON COUNTY AND NORTH WITH HIGHER AMOUNTS CLOSER TO WY.
AREAS ALONG THE URBAN CORRIDOR AND DIA COULD SEE TRACE TO 2 INCHES
WITH LESS ON ROADWAYS AND SIDEWALKS. WINDS WILL ALSO BECOME A
FACTOR WEDNESDAY AFTERNOON WITH MODELS SHOWING SUSTAINED WINDS
AROUND 20-25 KTS WITH GUSTS UP TO 45KTS WITH FRONTAL PASSAGE. THIS
COULD CAUSE BLIZZARD LIKE CONDITIONS ON THE PLAINS NEAR THE WY
BORDER WEDNESDAY AFTERNOON. OF COURSE IF THE MODELS MOVE THE LOW
CENTER FURTHER SOUTH THEN AREAS ALONG THE FOOTHILLS COULD SEE MORE
SNOW. TEMPERATURES FOR WEDNESDAY WILL BE ON THE COOLER SIDE BY THE
AFTERNOON WITH HIGHS IN THE 30S AND LOWS DIPPING BELOW FREEZING
ONCE AGAIN.

THURSDAY WILL SEE SOME LAGGING PRECIPITATION OVER THE NE COUNTIES
IN THE EARLY MORNING HOURS. THE NEXT SURGE OF MOISTURE MOVES DOWN
FROM THE NW WITH AN UPPER LEVEL DISTURBANCE EMBEDDED IN NW FLOW
ALOFT. THIS WILL BRING ANOTHER SHOT OF SNOW TO THE MOUNTAINS AND
A CHANCE OF RAIN AND SNOW ON THE PLAINS THURSDAY AFTERNOON.
TEMPERATURES WILL REMAIN BELOW NORMAL WITH HIGHS IN THE MID 40S ON
THE PLAINS.

FOR FRIDAY LINGERING MOISTURE IN NW FLOW WILL KEEP A SLIGHT CHANCE
OF LIGHT SNOW IN THE MOUNTAINS BEFORE DRIER AIR GETS USHERED IN
OUT AHEAD OF AN UPPER LEVEL RIDGE. THIS WILL KEEP CONDITIONS DRY
FOR THE WEEKEND WITH TEMPERATURES GETTING BACK INTO THE UPPER 50S
AND LOWER 60S BY SUNDAY AND MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 338 PM MDT MON MAR 28 2016

VFR CONDITIONS WILL PERSIST TONIGHT THROUGH TUESDAY AFTERNOON...WITH
ONLY MID/HIGH CLOUDS ABOVE 12 THOUSAND FEET. STRONGER
SOUTHEASTERLY WINDS OCCURRED TODAY THAN FORECAST...SHOULD REMAIN
FOR THE NEXT FEW HOURS. A FEW SHOWERS ARE POSSIBLE TO MOVE OFF THE
FOOTHILLS...BUT ONLY IMPACT WOULD BE TO WEAKEN THE WINDS AND
PERHAPS MAKE THEM VARIABLE BETWEEN 22-02Z. WINDS EXPECTED TO TURN
BACK TO NORMAL SOUTHWESTERLY FLOW AROUND 10 KNOTS 02Z- 04Z
TONIGHT. SOUTHERLY WINDS WILL PICK UP TUESDAY LATE MORNING INTO
THE AFTERNOON AHEAD OF AN EXPECTED COLD FRONT TOMORROW EVENING.

&&

.FIRE WEATHER...
ISSUED AT 338 PM MDT MON MAR 28 2016

WARM AND DRY CONDITIONS WILL SURGE UP FROM THE SOUTH IN
STRENGTHENING SOUTHERLY FLOW TUESDAY AFTERNOON AHEAD OF THE NEXT
WEATHER SYSTEM. THIS IS EXPECTED TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS ACROSS SOUTHERN LINCOLN COUNTY. HUMIDITY WILL BE IN THE
LOW TEENS WITH SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 30
MPH. CONDITIONS SHOULD EASE IN THE EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 6 PM MDT TUESDAY FOR COZ247.

WINTER WEATHER ADVISORY FROM NOON TUESDAY TO 6 PM MDT WEDNESDAY
FOR COZ031-033.

&&

SHORT TERM...KRIEDERMAN
LONG TERM...BOWEN
AVIATION...KRIEDERMAN
FIRE WEATHER...KRIEDERMAN
Hazardous weather outlook, Mar 28, 10:56 AM MDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1056 AM MDT MON MAR 28 2016

COZ030>051-291700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1056 AM MDT MON MAR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TUESDAY
INTO WEDNESDAY. THIS SYSTEM WILL BRING A GOOD CHANCE OF SNOW TO
THE MOUNTAINS. ACROSS THE PLAINS...FIRE WEATHER CONCERNS WILL
INCREASE SOUTH OF I70 AS WARM...DRY AND WINDY CONDITIONS OCCUR
AHEAD OF A COLD FRONT EXPECTED TUESDAY EVENING.  THE BEST CHANCE
OF RAIN AND SNOW WILL BE CLOSER TO THE WYOMING...NEBRASKA BORDER
AREA. DEPENDING ON THE TRACK OF THE STORM SYSTEM THERE IS SOME
POTENTIAL FOR HEAVIER SNOW AND POSSIBLE BLIZZARD CONDITIONS ON
WEDNESDAY NORTH OF I-76 OVER THE PLAINS.

FOR THURSDAY THE STORM SYSTEM WILL BE WELL EAST OF THE AREA.
HOWEVER ANOTHER WEAKER SYSTEM IN NORTHWEST FLOW ALOFT MAY BRING A
CHANCE OF SNOW TO THE MOUNTAINS WITH RAIN OR SNOW SHOWERS ACROSS
NORTHEAST COLORADO BY THE AFTERNOON.

DRIER CONDITIONS ARE EXPECTED FOR FRIDAY THROUGH SUNDAY WITH A
WARMING TREND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:48 PM MDTWinter Weather AdvisoryBOUBoulder, Grand, Jackson, Larimer, Weld50 hr

Nearby

Red Flag Warnings in Colorado, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.